Breast pain caused by the pill

The pill is great when it comes to contraception. However, it also causes side effects and this is no wonder, as it interferes with your hormone balance. While your hormones control your cycle, they control much more than that.

Typical side effects of the pill include swollen breasts, which then become very sensitive to touch. This goes so far that they even hurt under their own weight. This is caused by the estrogen and progesterone, both of which enter your body through the pill and are responsible for the swelling.

However, there is something you can do about it. The pill increases your body's consumption of certain substances such as vitamins, folic acid, magnesium, zinc and selenium. If you take these substances, the swelling of your breasts and the associated sensitivity will decrease. Then they hurt less or the pain stops completely.

How oestrogen and progesterone levels cause breast pain

Chest pain is a normal side effect of the pill. It contains artificial hormones that enter your bloodstream when you take the pill. There are constant ups and downs in your oestrogen and progesterone levels because the body reacts to the intake. These ups and downs cause your breasts to become sensitive and eventually hurt.

The sensitivity can be limited to simply making touching them uncomfortable. But it can also go so far that you want to cry in pain. These symptoms usually occur within the first few months after you start taking the pill. They will then subside again soon. However, if the pain persists for more than three months, a visit to your doctor is recommended.

Serious diseases

Sometimes you just think it's the pill that causes the pain. It is possible, however, that this is a symptom of a far more serious illness. For example, breast cancer may be behind it. It is known that the pill increases the risk of breast cancer. So as long as the pain lasts, you should not take it lightly.

To see if the pain is more likely to be related to the pill or to some other cause, it is important to observe it. If the course of the pain is repeated and corresponds to your monthly cycle, chances are good that the pill is causing it. If, on the other hand, the pain is regular or irregular, regardless of your cycle, then it is often a symptom of another illness.

You can also examine your breasts yourself. If there are lumps, fluid comes out of the nipples or only one breast is affected, then you should definitely see a doctor. If the pill causes pain, it usually affects both breasts.

If you feel constant pain in your breasts, then the cause is most likely an infection. This is accompanied by other symptoms such as enlarged lymph nodes, fever, red discoloration and the formation of pustules. In such a case, do not wait until you have seen a doctor, but seek medical attention immediately.

Possible other causes

It does not always have to be something really serious. So it can also happen that you are simply pregnant. The chances are good if you have just started taking the pill or if you have not always taken it as prescribed.

It is also possible that your bra is not sitting properly. Especially if you have bought a new one, you should make sure that it does not squeeze your breasts. What few women know - if you take too much caffeine, it can also cause breast pain.

Cysts may have formed in your breasts. These are small blisters that fill with water. It is not difficult to remove them. Contact a doctor, have yourself examined and, in the worst case, have the cysts removed. Don't wait too long to remove them, because if they get too big, they can cause cancer in time.

Smoking, on the other hand, increases the perception of pain. This can have a significant effect on how you perceive your breasts or the pain in them. You may also simply have pulled a muscle in your breast. In addition, certain lymphatic and blood vessels in your breast may not be able to conduct the appropriate flow properly. If this happens, hormones can accumulate there and trigger the pain.

What you can do

If you feel pain in your chest, you can start by watching when it breaks out. You can also examine your breast yourself. Unless you find other worrying symptoms, the pain is probably due to the pill.

You can simply change the brand. Try a different pill. This one has a different composition of active ingredients. This alone can already reduce the discomfort or even end it.

Eat more vegetables and fruit. Give your body the important substances with food supplements. These are mainly vitamins B and C, as well as magnesium and zinc. Do some exercise so that your circulation gets going. A walk every other day is enough to get the hormones out of your breasts. Then the irritated area can recover. If none of this helps, then see a doctor. Do not wait too long and especially if there are other worrying symptoms, do not wait at all and go immediately.

Related Posts

Vitamin D Deficiency

Vitamin D Deficiency

Jul 18, 2020Harald Kuhlmeier
Anxiety on the birth control pill

Anxiety on the birth control pill

Jul 12, 2020Harald Kuhlmeier
Feeling tired on the pill

Feeling tired on the pill

Jul 12, 2020Harald Kuhlmeier